MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 3F SL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 3F SL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that in the kits, the rubber stopper holding the wire in place inside the catheter does not fully seal.During insertion, when the picc containing the wire is checked for blood return, air enters the clear plastic extension piece, putting the patient at risk for air embolism, and if flushed then fluid leaks out where the wire goes in.Additional information received 21 august 2023: the event did directly involve a patient and a user.Event did not effect the patient.The event did not involve an urgent or life threatening medical situation.No harm came to the patient, and they did not require any treatment as a result of the event.The event did not lead to any delay in patient care.The problem was that the picc could not be flushed with the guidewire present once blood return had been checked, since withdrawing blood also drew air into the extension tubing.Once air was in the extension tubing, the line could not be flushed until the wire was removed.If the line had been flushed with air, the patient would have sustained an air embolism.Without being able to flush the line prior to wire removal, the line could have clotted off during placement of the picc, and the line would have had to be replaced.This did not happen because the line was in place and the tip positioning check was already completed.So, to avoid harm, once air was noted to be in the extension tubing, the wire and extension catheter were removed, the picc was flushed, and the procedure was completed normally.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by the customer that in the kits, the rubber stopper holding the wire in place inside the catheter does not fully seal.During insertion, when the picc containing the wire is checked for blood return, air enters the clear plastic extension piece, putting the patient at risk for air embolism, and if flushed then fluid leaks out where the wire goes in.Additional information received 21 august 2023: the event did directly involve a patient and a user.Event did not effect the patient.The event did not involve an urgent or life threatening medical situation.No harm came to the patient, and they did not require any treatment as a result of the event.The event did not lead to any delay in patient care.The problem was that the picc could not be flushed with the guidewire present once blood return had been checked, since withdrawing blood also drew air into the extension tubing.Once air was in the extension tubing, the line could not be flushed until the wire was removed.If the line had been flushed with air, the patient would have sustained an air embolism.Without being able to flush the line prior to wire removal, the line could have clotted off during placement of the picc, and the line would have had to be replaced.This did not happen because the line was in place and the tip positioning check was already completed.So, to avoid harm, once air was noted to be in the extension tubing, the wire and extension catheter were removed, the picc was flushed, and the procedure was completed normally.It was reported this occurred with three devices.This report addresses the first device.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that in the kits, the rubber stopper holding the wire in place inside the catheter does not fully seal.During insertion, when the picc containing the wire is checked for blood return, air enters the clear plastic extension piece, putting the patient at risk for air embolism, and if flushed then fluid leaks out where the wire goes in.Additional information received 21 august 2023: the event did directly involve a patient and a user.Event did not effect the patient.The event did not involve an urgent or life threatening medical situation.No harm came to the patient, and they did not require any treatment as a result of the event.The event did not lead to any delay in patient care.The problem was that the picc could not be flushed with the guidewire present once blood return had been checked, since withdrawing blood also drew air into the extension tubing.Once air was in the extension tubing, the line could not be flushed until the wire was removed.If the line had been flushed with air, the patient would have sustained an air embolism.Without being able to flush the line prior to wire removal, the line could have clotted off during placement of the picc, and the line would have had to be replaced.This did not happen because the line was in place and the tip positioning check was already completed.So, to avoid harm, once air was noted to be in the extension tubing, the wire and extension catheter were removed, the picc was flushed, and the procedure was completed normally.It was reported this occurred with three devices, but only one sample was returned for investigation.This report addresses that sample.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of leak in the hub was confirmed.The returned sample was found to exhibit the same features as a known issue h3 other text : evaluation findings are in section h.11.

Brand Name
DOT PROV 3F SL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17642867
Report Number3006260740-2023-03743
Device Sequence Number17540583
Product Code LJS
UDI-Device Identifier00801741130342
UDI-Public(01)00801741130342
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberS1173108D
Device Lot NumberREHP0179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/17/2023
10/18/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/29/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown